Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Taking synthoid for hypothyroidism. Stopped the medication. Feeling tired. Should I start the medication?

Dec 2014
User rating for this question
Answered by

Practicing since : 2007
Answered : 4156 Questions
I've been taking 75mcg synthoid for hypothyoidism. Took 1/2 tab. for a month with NO symtoms. Then stopped totally about 5-6 weeks ago. The last few days I feeling fatiged/tired. Exercise doesn't help, so I think I need the pill. Should I start again tomorrow AM with a full dose (75mcg) of 1/2 a tab? Any other suggestions?
Posted Tue, 29 Oct 2013 in Men's Health
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:

Detailed Answer:
Welcome to XXXXXXX

You have been taking 75 ug of Synthyroid for hypothyroidism. You were taking half tablet daily and then stopped completely 5-6 weeks. You are having tiredness, easy fatiguability since last few days.

Most likely these are symptoms of hypothyroidism and you should start the medicines again. As per my advise start with 25 ug tablets and then escalate the doses in a week to 50 ug. Before starting the doses you can get your thyroid levels checked to ascertain exactly whether hypothyroidism is main reason of fatiguability.

Thanks, if you have more queries you can ask again.
Above answer was peer-reviewed by
Follow-up: Taking synthoid for hypothyroidism. Stopped the medication. Feeling tired. Should I start the medication? 22 minutes later
Would I be ok to start with 1/2 of a 75mcg tablet as this is what I have available and they are scored to easily break in half. If this is ok should I then advance to the 75mcg in a week?
FYI. After I had cut the dose to 1/2 of 75mcg for 4 weeks, my blood test level was still oK. I then stopped for the past 5-6 weeks, but havan't had another blood test.
My guess is that the tired feeling is from the hypothyoidism and I should just return to the medication as per you direction. Do you agree?
Thanx for the help.
Answered by Dr. Seikhoo Bishnoi 4 minutes later
Brief Answer:
Hello again

Detailed Answer:
Yes 37.5 ug is not a high dose and you can start with half tablet of 75 ug Synthyroid if you dont develop palpitations with 37.5 ug doses then increase the doses to 75 ug in about 2 weeks.

Most likely the symptoms are due to hypothyroidism.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor